Here is My Question:
I've had RRMS for 25 years and I've been pretty fortunate so far. I have been on Tysabri now for about a year. Twice during the year, I was taken off the medication for crazy MRI approvals I needed to have because I am JC positive, and during both times I experienced symptoms. That said, my MRI's came be ok or even better. This last time was about 2 months ago. I was taken off because I stupidly said I had a headache, they made me go back for blood work and an MRI, so I did. My MRI came back not bad but I was given IV steroids for 3 days 2 weeks ago. I just received my dose of Tysabri on Saturday. Its a week later and I feel pins and needles in hands and feet. So is my nervousness for nothing, should the steroids be working, can you give me any insight what so ever on why this would go on?
Thank you in advance for any information.
Pins and needles or paresthesias are common in people with MS, as you probably know. These paresthesias, in isolation, do not indicate a relapse. There is some evidence that pins and needles sensations are part of the recovery phase from a relapse. It is important for you to determine if the pins and needles sensation are precipitated by anything in particular. Many people with MS will report more abnormal sensations later in the afternoon and early evening as their body temperature rises. The occurrence of paresthesias can also be precipitated by stress and anxiety.
It is hard for me to comment on the other concerns in your message without knowing more about your history.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.